MAUDE Adverse Event Report: ORTHOFIX SRL SMALL GUIDEWIRE D1.9MM STERILE

ORTHOFIX SRL SMALL GUIDEWIRE D1.9MM STERILE
Model Number 99-187287
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Orthofix srl checked the internal records related to the controls made on the component code (b)(4), lot b1235539 before the market release.No anomalies have been found.The original lot, manufactured in 2018, was comprised of (b)(4) devices.(b)(4) of them have already been distributed to the market.According to orthofix srl historical records, no other notifications have been received in regards to this specific device lot.A technical evaluation of the device concerned was not possible as the broken tip of the guidewire was left in patient's bone and the rest of the wire was discarded by the hospital.The information made available on the case was sent to our medical evaluator.Please find below an extract of the medical evaluation performed."in this case a (b)(6) patient was having surgery for a charcot foot using the g beam system.A small guide wire tip broke and remains in the patient, and the rest of the wire was discarded.The operation was completed as planned and the condition of the patient is as expected.I agree that this should be considered a product malfunction." a technical evaluation of the device concerned was not possible as the broken tip of the guidewire was left in patient's bone and the rest of the wire was discarded by the hospital.The medical evaluation evidenced as follows: "in this case a (b)(6) patient was having surgery for a charcot foot using the g beam system.A small guide wire tip broke and remains in the patient, and the rest of the wire was discarded.The operation was completed as planned and the condition of the patient is as expected." considering the information provided, it is not possible to draw any conclusion in regards to the complained guidewire breakage.Should further information become available, orthofix srl will promptly re-open the investigation on the case.The analysis of the historical data evidenced that no other notifications have been received in regards to this specific device code.Orthofix srl continues monitoring the devices on the market.
 
Event or Problem Description
The information provided by the local distributor indicates: hospital name: (b)(6).Surgeon name: (b)(6).Date of initial surgery: (b)(6) 2019.Body part to which device was applied: charcot foot.Surgery description: fracture treatment.Patient information: (b)(6), female.Problem observed during: clinical use on patient/intraoperative.Type of problem: device functional problem.Event description: per rep (b)(6), the (b)(4), lot number b1235539.During a case on (b)(6) 2019, the part snapped during implantation.Rep states that case was delayed for about 5 minutes.The tip was not explanted.Charcot foot surgery.The hardware was retained and the broken shaft was discarded so nothing will be shipped back.The condition of the patient was unchanged / not a factor.The complaint report form also indicates: the device failure did not have any adverse effects on patient.The initial surgery was not completed with the device.A replacement device was immediately available to complete surgery.The event did not lead to a clinically relevant increase of the surgical time.An additional surgery was not required.A medical intervention (outpatient clinic) was not required.Copies of the operative reports are not available.Copies of the x-ray images are available.Patient current health condition: stable.On (b)(6) 2019, orthofix srl received the following additional information: "the patient's height and weight are unavailable.This was a charcot foot surgery.No product will be returning since the shaft was discarded.The patient is in stable condition." (b)(4).

Brand Name
SMALL GUIDEWIRE D1.9MM STERILE
Common Device Name
SMALL GUIDEWIRE D1.9MM STERILE
Manufacturer (Section D)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, 37012
IT  37012
MDR Report Key8490550
Report Number9680825-2019-00023
Device Sequence Number1538208
Product Code HWC
UDI-Device Identifier18053504360766
UDI-Public(01)18053504360766(11)180328(17)230228(10)B1235539
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K172698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number99-187287
Device Catalogue Number99-187287
Device Lot NumberB1235539
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/11/2019
Initial Report FDA Received Date04/08/2019
Patient Sequence Number1
Patient Age70 YR